Alert archive / Kansas / River Flood Warnings in 2025
River Flood Warning 1, NWS Dodge City, KS
NWS Dodge City, KS issued this river flood warning at Jul 25, 2025, 3:35 AM CDT for Pratt County, Kansas. It took effect at Jul 25, 2025, 7:00 AM CDT. It was in force for 61 min.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2025, 3:35 AM CDT (08:35 UTC)
- In effect from
- Jul 25, 2025, 7:00 AM CDT
- Expired
- Jul 25, 2025, 8:01 AM CDT
- In force
- 61 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pratt County, KS
The radar
The Dodge City radar (KDDC), 110 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Ninnescah River at Pratt (PTTK1).
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07144910, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
736
WGUS43 KDDC 250835
FLWDDC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Dodge City KS
335 AM CDT Fri Jul 25 2025
...The National Weather Service in Dodge City KS has issued a Flood
Warning for the following rivers in Kansas...
South Fork Ninnescah River near Pratt affecting Pratt County.
For the SF Ninnescah River...including Pratt...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 345 PM CDT.
&&
KSC151-252045-
/O.NEW.KDDC.FL.W.0001.250725T1200Z-250726T1200Z/
/PTTK1.1.ER.250725T1200Z.250725T1200Z.250725T1200Z.NO/
335 AM CDT Fri Jul 25 2025
...FLOOD WARNING IN EFFECT FROM THIS MORNING TO TOMORROW MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...South Fork Ninnescah River near Pratt.
* WHEN...From this morning to tomorrow morning.
* IMPACTS...At 9.0 feet, Expect overflow of banks. Stream overflows
narrowly on the left bank and more broadly on the right bank.
Stream is approximately 260 ft wide at this stage.
* ADDITIONAL DETAILS...
- At 3:00 AM CDT Friday the stage was 8.2 feet.
- Bankfull stage is 5.0 feet.
- Forecast...The river is expected to rise to a crest of 9.0
feet this morning.
- Flood stage is 9.0 feet.
- Flood History...This crest compares to a previous crest of
9.1 feet on 10/04/2002.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3770 9890 3770 9847 3760 9847 3757 9889
$$
BENNETT1 follow-up statement
184
WGUS83 KDDC 251301
FLSDDC
Flood Statement
National Weather Service Dodge City KS
801 AM CDT Fri Jul 25 2025
...The Flood Warning is cancelled for the following rivers in
Kansas...
South Fork Ninnescah River near Pratt affecting Pratt County.
KSC151-251415-
/O.CAN.KDDC.FL.W.0001.000000T0000Z-250725T1301Z/
/PTTK1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
801 AM CDT Fri Jul 25 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the South Fork Ninnescah River near Pratt.
* ADDITIONAL DETAILS...
- At 7:00 AM CDT Friday the stage was 7.6 feet.
- Bankfull stage is 5.0 feet.
- Forecast...At 8 AM Friday the Ninnescah River at Pratt was at
7.6 feet and falling. It is no longer expected to reach minor
flood stage. As such, the Flood Warning is cancelled.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3770 9890 3770 9847 3760 9847 3757 9889
$$
BENNETTWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this river flood warning went out at Jul 25, 3:01 AM CDT, 34 minutes earlier. Its key messages:
- Thunderstorms possible today, especially east of a Hays to to Hugoton line. Main hazard will be heavy rainfall which may cause localized flash flooding.
- Temperatures will be slightly below the seasonal normals for this time of year today. Despite temperatures being slightly below seasonal norms, humidity will cause heat index values to approach 100 degrees in some eastern areas.
- Very hot weather is predicted for Saturday through Tuesday and possibly into Wednesday.
- Cooler weather will return late week along with improving chances for thunderstorms.
Area forecast discussion, Jul 25, 3:01 AM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 301 AM CDT Fri Jul 25 2025 .KEY MESSAGES... - Thunderstorms possible today, especially east of a Hays to to Hugoton line. Main hazard will be heavy rainfall which may cause localized flash flooding. - Temperatures will be slightly below the seasonal normals for this time of year today. Despite temperatures being slightly below seasonal norms, humidity will cause heat index values to approach 100 degrees in some eastern areas. - Very hot weather is predicted for Saturday through Tuesday and possibly into Wednesday. - Cooler weather will return late week along with improving chances for thunderstorms. && .DISCUSSION... Issued at 242 AM CDT Fri Jul 25 2025 Earlier this morning thunderstorms developed north of a surface boundary extending from south central Kansas into the Texas Panhandle. In this area, north of the surface boundary, 850mb warm air advection and a pool of higher 850-700mb moisture was present based on 850mb and 700mb 00z Friday analysis. The northern edge of the convection as of 07z appeared to correlate well with a 700mb deformation zone that stretched from northeast Kansas into the Oklahoma Panhandle and extreme northeast New Mexico. Just southwest of this area of moisture and enhanced lift was an upper level trough located over northeast New Mexico, based on the 700 to 400mb Differential Vorticity Advection from SPC Mesoanalysis. Over the next 24 hours the short term models were in good agreement with the New Mexico upper wave slowly moving across southwest Kansas as enhanced moisture and lift continues across southwest Kansas. At this time it appears that the area most favorable for this convection during the day on Friday will be south of a Hays to Hugoton line where high precipitable water values suggest the potential for locally heavy rainfall which may cause flash flooding to occur. Areas where the greater risk for flash flooding to occur early today will be south of a Stafford to Kinsley to Ashland line. Isolated gusty winds also cannot be ruled out but the potential for wind gusts in excess of 50 mph or small hail is low (<15%), if at all possible. Todays temperatures will again be slightly below seasonal normals due to cloud cover and a chance of precipitation during the day. Even with afternoon temperatures only in the upper 80s to lower 90s...humidity values ranging from 50 to nearly 60 percent will result in heat index values near 100 degrees in some eastern locations, primarily east of a Larned to Ashland line. Looking ahead to this upcoming weekend, the ensemble remain in good agreement with hot and dry conditions developing across southwest Kansas. These hot and dry conditions will continue through the first half of next week. This is due to an upper ridge/high building into the Central Plains. The NBMs 25th to 75th percentile for high temperatures over the weekend and early next week remains 5 degrees or less, giving us high confidence in the current high temperature forecast (>80%). Highs this weekend are expected to climb to around 100 across southwest Kansas by Sunday, with this heat continuing through the first half of the work week. Heat index values for multiple days will range from 100 to 104 which is just below heat advisory criteria. However, it would not be surprising to see heat index values across south central Kansas be a couple of degrees higher given that the NBM has been struggling with dew points that far out. Have been noticing that the NBM trend with dewpoints in that area on Sunday and Monday have been inching up degree or two over the past several model runs. Anyone with outdoor plans this weekend or early next week should monitor the forecast closely and be prepared to make adjustments if necessary, should heat advisories be issued. During the latter half of the work week, the upper ridge over the Central United States will retrograde/redevelop across the Western United States. Concurrently a northern branch upper level trough will drop southeast from Canada into the Great Lakes Region. This pattern will allow a cold front to cross the Central Plains as a cool dome of high pressure exits Central Canada and moves into the Northern Plains. This will bring an end to the extended period of hot temperatures, though there is low confidence (less than 30%) regarding just how much cooler air will move into southwest Kansas. Conversely, there is higher confidence (60-70% chance) that thunderstorms will return to southwest Kansas during the latter half of the work week, given the developing northwest flow and a surface boundary in or near the area. && .AVIATION /06Z TAFS THROUGH 06Z SATURDAY/... Issued at 1235 AM CDT Fri Jul 25 2025 Scattered thunderstorms will be possible overnight and through at least the first half of the day on Friday across southwest Kansas. The best chances for these thunderstorms will be in the Dodge City and Liberal areas through 18z Friday. Rainfall may be heavy at times which may reduce visibilities from time to time from these storms. Ceilings will also fall to 1000ft AGL or less between 09z and 15z in the Garden City and Hays areas as stratus develops early Friday morning. Elsewhere the HREF and LAMP guidance has ceilings at or above 3000ft AGL. Winds overnight and Friday will be primarily east northeast at less than 10 knots. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Burgert AVIATION...Burgert
Hazardous weather outlook, Jul 25, 3:14 AM CDT, 21 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 314 AM CDT Fri Jul 25 2025 KSZ030-031-043>046-061>066-074>081-084>090-260815- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 314 AM CDT Fri Jul 25 2025 /214 AM MDT Fri Jul 25 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Thunderstorms will be possible today east of a Hays to Hugoton line. These storms will be capable of producing periods of heavy rainfall. This heavy rainfall may result in localized flash flooding in a few areas south and east of the Dodge City area. In addition to the heavy rainfall....wind gusts of 50 mph or higher will be possible early this afternoon across south central Kansas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hot and dry conditions can be expected this weekend and early next week. High around 100 with heat index values from 100 to 104 possible each afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Jul 25, 2:42 AM CDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
242 AM CDT Fri Jul 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM Flash Flood Pratt 37.65N 98.74W
07/25/2025 Pratt KS Emergency Mngr
Emergency Manager reported multiple roads in
Pratt flooded.
&&
RCBThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 12:08 AM CDT | Areal Flood Advisory | DDC | Edwards, Pawnee, Stafford | 4 hr |
| Jul 25, 2:38 AM CDT | Flash Flood Warning | DDC | Pratt | 7 hr |
| Jul 25, 3:23 AM CDT | Flash Flood Warning | DDC | Clark, Comanche, Kiowa | 7 hr |
| Jul 25, 4:55 AM CDT | Areal Flood Warning | DDC | Edwards, Pawnee, Stafford | 6 hr |
| Jul 25, 1:35 PM CDT | Special Weather Statement | DDC | Pawnee, Rush | 40 min |
Nearby
River Flood Warnings in Kansas, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.